Stopping mirtazapine and weight loss - Mental Health Sup...

Mental Health Support

28,218 members16,092 posts

Stopping mirtazapine and weight loss

Lizum profile image
Lizum

I’m coming off mirtazapine after being on it for a few years. When I started, I put on about 1 1/2 stone. (No one told me it was a common side effect, even when I went back to the GP to talk about it!) I was wondering Whether i’ll lose some or all of the weight and if so, how long after stopping the weight loss stops. I have loads of clothes from before I started putting on the weight and am trying to have a clear out but don’t want to chuck clothes if I’ll need them soon!

7 Replies

I took a long time to lose the weight although at least stopped putting weight on! I found that i had to make a real effort to cut down on carbs and sweet treats which I craved when on mirtazapine. I lost weight using the principles of the blood sugar diet starting with the crash diet part then continuing to eat in a similar fashion but with larger portions. I can now have the odd treat like cake or chocolate without putting on weight. Details are available online of this type of eating plan. Good luck and dont throw away the clothes. I did and now regret it!

I was on Prozac for years and put on 6 stone! When I came off it I joined a slimming club and took up walking again. I lost nearly 5 stone over 1 year. It can be done and gave me something to focus on that was positive. Best of luck with your weight loss.

hi im on 45mg been on them for years did you reduce your dose first before finally stopping.

Lizum profile image
Lizum in reply to kenster1

I was on higher doses but my last reduction was 18 months ago. I’m taking 15mg and doctor has advised to take it every other day before stopping.

Try and get off the medication before you look for weight loss.

It may take time to reduce and come of the medications and doing both together may be counterproductive.

You could try cutting back on sweet stuffs and comfort foods as you withdraw, then when you get of the drug you will gain confidence and be able to start a diet and move on.

BOB

Lizum profile image
Lizum in reply to borderriever

I’m not looking to lose weight/ diet per se, I just thought it might happen as a side effect of coming off the medication. I’m still a healthy weight, though at the top end instead of near the bottom of the range. Just wondering whether I can clear out my smaller clothes.

we cannot say throw the lot out, unless the fashion is out of date.

Personally I hold onto stuff it gives me the incentive to loose weight. Also been a pensioner I am not fashion minded

BOB

You may also like...